78 248

Cited 2 times in

Acute urticaria induced by oral methylprednisolone.

Authors
Jang, EJ; Jin, HJ; Nam, YH; Kim, JH; Ye, YM; Park, HS
Citation
Allergy, asthma & immunology research, 3(4):277-279, 2011
Journal Title
Allergy, asthma & immunology research
ISSN
2092-73552092-7363
Abstract
Although corticosteroids have immunosuppressive, anti-inflammatory, and anti-allergic effects, allergic reactions are rare. We report a case involving a 52-year-old-female with acute urticaria caused by oral methylprednisolone. The patient had experienced aspirin-exacerbated respiratory disease (AERD) for 13 years with frequent asthma exacerbations. Symptoms of asthma exacerbations improved with short-term treatments of systemic steroids, including methylprednisolone or deflazacort, which had been well tolerated. However, the current admission was prompted by the development of acute generalized urticaria following the oral ingestion of methylprednisolone (8 mg) for relief of symptoms. An oral provocation test with 4 mg oral methylprednisolone led to generalized urticaria 20 minutes later, confirming the causal association. This is the first report of acute urticaria caused by oral methylprednisolone in a patient with AERD.
DOI
10.4168/aair.2011.3.4.277
PMID
21966609
Appears in Collections:
Journal Papers > School of Medicine / Graduate School of Medicine > Allergy
AJOU Authors
진, 현정남, 영희예, 영민박, 해심
Full Text Link
Files in This Item:
277-279.pdfDownload
Export
RIS (EndNote)
XLS (Excel)
XML

qrcode

해당 아이템을 이메일로 공유하기 원하시면 인증을 거치시기 바랍니다.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse